MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, weight, bmi at the time of index procedure? date, name and/or diagnosis of index surgical procedure? what was approach (open, laparoscopic or other) for index surgery? product lot number? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? was fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? did the operating surgeon observe any suture deficiency or anomaly before or during the initial surgery? the source and triggering event of bleeding and the volume of blood loss? how was the bleeding treated? did the stratafix suture break, if so, where (termination, middle, end)? was there any precipitating stress factor for vaginal cuff dehiscence and suture breakage if any? other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to these events? what is the patient¿s current status? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery in 2020 and the barbed suture was used to close vaginal cuff with double layer.Three weeks post op, the patient presented with vaginal bleeding and had to be re-operated.During re-operation, it was noticed the vaginal cuff was wide open and no suture present at all on vaginal cuff.The vaginal cuff was completely dehisced.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 01/08/2021.H6 component code: g07002 ¿ device not returned.The following information was requested, but unavailable: the patient demographic info: age, weight, bmi at the time of index procedure? date, name and/or diagnosis of index surgical procedure? what was approach (open, laparoscopic or other) for index surgery? product lot number? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? was fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? did the operating surgeon observe any suture deficiency or anomaly before or during the initial surgery? the source and triggering event of bleeding and the volume of blood loss? how was the bleeding treated? did the stratafix suture break, if so, where (termination, middle, end)? was there any precipitating stress factor for vaginal cuff dehiscence and suture breakage if any? other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to these events? what is the patient¿s current status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI PDS+ UNI VIO 12IN 0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11030473
Report Number2210968-2020-10048
Device Sequence Number17015804
Product Code NEW
UDI-Device Identifier10705031236080
UDI-Public10705031236080
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPP1B405
Device Catalogue NumberSXPP1B405
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer01/08/2021
03/04/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/09/2021
03/28/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;